Alert archive / Georgia / River Flood Warnings in 2017
River Flood Warning 62, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jun 20, 2017, 2:20 PM EDT for DeKalb County, Fulton County, Georgia. It took effect at Jun 20, 2017, 3:00 PM EDT. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2017, 2:20 PM EDT (18:20 UTC)
- In effect from
- Jun 20, 2017, 3:00 PM EDT
- Expired
- Jun 21, 2017, 2:13 AM EDT
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties DeKalb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fork Peachtree Creek at Buford Highway at Atlanta (NPBG1). The gauge peaked at 17.07 ft at Jun 20, 2017, 6:00 PM EDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
126 WGUS42 KFFC 201820 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 220 PM EDT Tue Jun 20 2017 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... North Fork Peachtree Creek near Atlanta affecting De Kalb and Fulton Counties Peachtree Creek near Atlanta affecting De Kalb and Fulton Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC089-121-210613- /O.NEW.KFFC.FL.W.0062.170620T1902Z-170621T0613Z/ /NPBG1.2.ER.170620T1902Z.170620T2000Z.170621T0013Z.NO/ 220 PM EDT Tue Jun 20 2017 The National Weather Service in Peachtree City has issued a * Flood Warning for The North Fork Peachtree Creek near Atlanta. * From this afternoon until late tonight. * At 2 PM Tuesday the stage was 11.6 feet...and rising quickly. * Moderate flooding is forecast. * Flood stage is 13 feet. * Forecast to rise above flood stage by late this afternoon and continue to rise to near 15.2 feet by late this afternoon.The river will fall below flood stage by this evening. * At 15 feet...Moderate flooding begins along the creek upstream and downstream from Buford Highway or Georgia Highway 13. Large portions of the backyards of residential homes on Victory Drive... Dunwoody Place and Converse Drive will be flooded with around two feet of water. A portion of the Sun Tan Center parking lot near the gage begins to flood. This height combined with the flow on South Fork Peachtree Creek will likely produce significant flooding further downstream on Peachtree Creek in Fulton County. && LAT...LON 3389 8429 3385 8425 3379 8435 3385 8438 $$ GAC089-121-210604- /O.NEW.KFFC.FL.W.0063.170620T2238Z-170621T0604Z/ /AANG1.1.ER.170620T2238Z.170620T2300Z.170621T0004Z.NO/ 220 PM EDT Tue Jun 20 2017 The National Weather Service in Peachtree City has issued a * Flood Warning for The Peachtree Creek near Atlanta. * From this evening until late tonight. * At 2 PM Tuesday the stage was 6.8 feet...and rising quickly. * Minor flooding is forecast. * Flood stage is 17 feet. * Forecast to rise above flood stage by this evening and continue to rise to near 17.2 feet by this evening.The river will fall below flood stage by this evening. * At 17 feet...Flood Stage is reached with minor flooding along the creek upstream and downstream from the gage on Northside Drive. Woodward Way becomes impassable with 1 to 4 feet of water on the road. Front yards of homes will also be flooded. The Atlanta Memorial Park and large portions of the Cross Creek and Bobby Jones Golf Courses are flooded. Sections of Hanover West Drive and backyards on portions of Peachtree Battle Avenue will be flood with 1 to 2 feet of water. && LAT...LON 3385 8438 3379 8435 3380 8446 3385 8445 $$
5 follow-up statements
292 WGUS82 KFFC 201902 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 302 PM EDT Tue Jun 20 2017 ...The Flood Warning continues for the following rivers in Georgia... North Fork Peachtree Creek near Atlanta affecting De Kalb and Fulton Counties GAC089-121-210613- /O.EXT.KFFC.FL.W.0062.170620T1900Z-170621T0613Z/ /NPBG1.2.ER.170620T1839Z.170620T2000Z.170621T0013Z.NO/ 302 PM EDT Tue Jun 20 2017 ...Flood Warning extended until late tonight...The Flood Warning continues for The North Fork Peachtree Creek near Atlanta. * Until late tonight. * At 3 PM Tuesday the stage was 13.1 feet...and rising. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 13 feet. * The river will continue rising to near 15.2 feet by late this afternoon. The river will fall below flood stage this evening. * At 15.0 feet...Moderate flooding begins along the creek upstream and downstream from Buford Highway or Georgia Highway 13. Large portions of the backyards of residential homes on Victory Drive... Dunwoody Place and Converse Drive will be flooded with around two feet of water. A portion of the Sun Tan Center parking lot near the gage begins to flood. This height combined with the flow on South Fork Peachtree Creek will likely produce significant flooding further downstream on Peachtree Creek in Fulton County. && LAT...LON 3389 8429 3385 8425 3379 8435 3385 8438 $$
274 WGUS82 KFFC 202017 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 417 PM EDT Tue Jun 20 2017 ...The Flood Warning continues for the following rivers in Georgia... North Fork Peachtree Creek near Atlanta affecting De Kalb and Fulton Counties GAC089-121-211017- /O.EXT.KFFC.FL.W.0062.000000T0000Z-000000T0000Z/ /NPBG1.2.ER.170620T1839Z.170620T2200Z.000000T0000Z.NO/ 417 PM EDT Tue Jun 20 2017 ...Flood Warning extended until further notice...The Flood Warning continues for The North Fork Peachtree Creek near Atlanta. * Until further notice. * At 4 PM Tuesday the stage was 15.4 feet...and rising. * Moderate flooding is occurring and is forecast. * Flood stage is 13.0 feet. * The river will continue rising to near 16.2 feet by this evening then begin falling. * At 16.0 feet...Significant flooding continues upstream and downstream from Buford Highway. Portions of the backyards of residential homes on Victory Drive...Dunwoody Place and Converse Drive will be flooded with around 3 feet of water. A portion of the Sun Tan Center parking lot near the gage will flood as the water reaches a corner of a building. This height combined with the flow on South Fork Peachtree Creek will produce significant flooding further downstream on Peachtree Creek in Fulton County. * This crest compares to a previous crest of 15.2 feet on Sep 8 2014. && LAT...LON 3389 8429 3385 8425 3379 8435 3385 8438 $$
135 WGUS82 KFFC 202138 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 538 PM EDT Tue Jun 20 2017 ...The Flood Warning continues for the following rivers in Georgia... North Fork Peachtree Creek near Atlanta affecting De Kalb and Fulton Counties GAC089-121-211138- /O.CON.KFFC.FL.W.0062.000000T0000Z-000000T0000Z/ /NPBG1.3.ER.170620T1839Z.170620T2200Z.000000T0000Z.NR/ 538 PM EDT Tue Jun 20 2017 The Flood Warning continues for The North Fork Peachtree Creek near Atlanta. * Until further notice. * At 5PM Tuesday the stage was 16.8 feet...and rising. * Moderate flooding is occurring and Major flooding is forecast. * Flood stage is 13.0 feet. * The river will continue rising to near 17.2 feet by this evening then begin falling. * At 17.0 feet...Major flooding begins upstream and downstream from Buford Highway. Portions of the backyards of residential homes on Victory Drive...Dunwoody Place and Converse Drive will flood with around 4 feet of water. Portions of the parking lots of an apartment complex and the Sun Tan Center near the gage will flood with water at the foundations of buildings. This height combined with the flow on South Fork Peachtree Creek will likely produce major flooding further downstream on Peachtree Creek in Fulton County. * This crest compares to a previous crest of 18.6 feet on Sep 21 2009. && LAT...LON 3389 8429 3385 8425 3379 8435 3385 8438 $$
021 WGUS82 KFFC 202256 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 656 PM EDT Tue Jun 20 2017 ...The Flood Warning continues for the following rivers in Georgia... North Fork Peachtree Creek near Atlanta affecting De Kalb and Fulton Counties GAC089-121-211256- /O.CON.KFFC.FL.W.0062.000000T0000Z-000000T0000Z/ /NPBG1.3.ER.170620T1839Z.170620T2145Z.000000T0000Z.NR/ 656 PM EDT Tue Jun 20 2017 The Flood Warning continues for The North Fork Peachtree Creek near Atlanta. * Until further notice. * At 6PM Tuesday the stage was 16.8 feet...and falling. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 13.0 feet. * The river will continue to fall to a stage of 14.7 feet by Wednesday evening. * At 17.0 feet...Major flooding begins upstream and downstream from Buford Highway. Portions of the backyards of residential homes on Victory Drive...Dunwoody Place and Converse Drive will flood with around 4 feet of water. Portions of the parking lots of an apartment complex and the Sun Tan Center near the gage will flood with water at the foundations of buildings. This height combined with the flow on South Fork Peachtree Creek will likely produce major flooding further downstream on Peachtree Creek in Fulton County. * This crest compares to a previous crest of 18.6 feet on Sep 21 2009. && LAT...LON 3389 8429 3385 8425 3379 8435 3385 8438 $$
545 WGUS82 KFFC 210343 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1143 PM EDT Tue Jun 20 2017 ...The Flood Warning is cancelled for the following rivers in Georgia... North Fork Peachtree Creek near Atlanta affecting De Kalb and Fulton Counties GAC089-121-210413- /O.CAN.KFFC.FL.W.0062.000000T0000Z-170621T0343Z/ /NPBG1.3.ER.170620T1839Z.170620T2145Z.170621T0315Z.NR/ 1143 PM EDT Tue Jun 20 2017 The Flood Warning is cancelled for The North Fork Peachtree Creek near Atlanta. * This takes effect immediately. * At 11PM Tuesday the stage was 12.4 feet...and falling. * Flood stage is 13.0 feet. * The creek/river will continue to fall. * At 16.0 feet...Significant flooding continues upstream and downstream from Buford Highway. Portions of the backyards of residential homes on Victory Drive...Dunwoody Place and Converse Drive will be flooded with around 3 feet of water. A portion of the Sun Tan Center parking lot near the gage will flood as the water reaches a corner of a building. This height combined with the flow on South Fork Peachtree Creek will produce significant flooding further downstream on Peachtree Creek in Fulton County. * This crest compares to a previous crest of 15.2 feet on Sep 8 2014. && LAT...LON 3389 8429 3385 8425 3379 8435 3385 8438 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jun 20, 1:40 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 20, 1:40 PM EDT, 40 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 140 PM EDT Tue Jun 20 2017 .Update...have increasd pops across a portion of north and central GA based on radar. No changes for now. 41 .PREV DISCUSSION... /Issued 318 AM EDT Tue Jun 20 2017/ SHORT TERM /Today through Wednesday/... A convergence zone has set up from roughly Frolona (Heard County) to Union City (Fulton County) to Danburg (Wilkes County). Overnight along this line, widespread 1" to 3" of rain has fallen with some spotty 4" to 6" totals noted. So, this area has been primed for flooding if additional rain falls. All of the hi-res models show that the convergence zone will hang around the same area through tonight, potentially moving a little north or south at times. Forecasted QPF calls for another 1" to 2" today, and there will be some locally higher amounts. Will go ahead and issue a Flash Flood Watch across the central CWFA to account for these additional rains through tonight. On and off showers and thunderstorms are expected today for most of the outlook area. Precipitation will be a lot more spotty across the far NW higher terrain, as somewhat drier air has settled across the area. For the remainder of the CWFA, a very moist and tropical airmass will remain in place through the short term period. PWATS aoa 2" will be the rule. The old boundary/convergence area will serve to focus precipitation today. However, within the most/tropical airmass, convection will be able to develop almost anywhere south of this feature. Models continue to indicate high pops, so have gone at least likely. Wednesday looks to be very similar to today, but the axis of heaviest precip may shift a bit southward. With so much cloud cover and precip around, max temps will be below normal for the period. NListemaa LONG TERM /Wednesday Night through Monday/... The long term portion of the forecast will remain unsettled. The old boundary/convergence zone will remain a focus for precip through Wednesday night across the southern CWFA. The old boundary should begin to shift northward by Thursday as a potential tropical cyclone makes landfall across the western Gulf Coast. The boundary looks to set up across far northern GA on Thursday and remains nearly stationary through the early week. The remnants of any tropical system should move east along the boundary during the weekend/early next week. Another flood watch may be needed during the extended period for northern portions of GA as the remnants impact the area. High pressure, and drier air should finally settle across the area by the middle of next week. NListemaa && .AVIATION... 18Z Update... A convergence line near ATL should remain in place most of the day, possibly shifting slightly north/slightly south through tonight. Showers/thunderstorms persisting throught most of the night with the low pressure developing in the Gulf. Ceilings should vary this afternoon...but expect mostly mvfr varying to IFR. Widespread IFR overnight. Winds will be tricky...and can go either side of south. //ATL Confidence...18Z Update... Medium confidence all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 79 68 80 69 / 60 60 40 40 Atlanta 79 69 79 70 / 60 50 40 50 Blairsville 79 63 78 65 / 50 50 30 40 Cartersville 82 68 81 70 / 50 40 40 40 Columbus 78 71 81 73 / 80 70 60 50 Gainesville 79 67 79 68 / 50 50 40 40 Macon 79 70 81 72 / 80 70 60 40 Rome 84 69 82 70 / 20 20 30 40 Peachtree City 78 68 79 70 / 70 60 40 50 Vidalia 82 72 83 73 / 80 70 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for the following zones: Baldwin...Barrow...Butts...Carroll...Clarke...Clayton... Cobb...Coweta...DeKalb...Douglas...Fayette...Greene...Gwinnett... Hancock...Haralson...Harris...Heard...Henry...Jackson...Jasper... Jones...Lamar...Madison...Meriwether...Monroe...Morgan... Newton...North Fulton...Oconee...Oglethorpe...Paulding...Pike... Putnam...Rockdale...South Fulton...Spalding...Talbot... Taliaferro...Troup...Upson...Walton...Warren...Wilkes. &&
Hazardous weather outlook, Jun 20, 3:26 AM EDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 326 AM EDT Tue Jun 20 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 326 AM EDT Tue Jun 20 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are expected through the period. A few of the thunderstorms could be strong, producing gusty winds and occasional lightning strikes. However, the main severe weather hazard today will any potential flooding from locally heavy rainfall. A Flash Flood Watch has been issued roughly along the Interstate 20 corridor through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms each day. The primary hazard will be very heavy rainfall through Tuesday as ample moisture and a cold front interact over the region. Other threats include strong, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather or flooding through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jun 20, 11:42 AM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1142 AM EDT TUE JUN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 2 NNE BETHANY 33.55N 83.41W
06/20/2017 MORGAN GA EMERGENCY MNGR
MULTIPLE DRIVEWAYS WERE REPORTED WASHED OUT.
&&
EVENT NUMBER FFC1700870
LMERRITTSpecial weather statement, Jun 20, 12:26 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1226 PM EDT TUE JUN 20 2017
GAZ044>048-054-055-057-201730-
Fayette GA-Walton GA-Rockdale GA-Clayton GA-DeKalb GA-Newton GA-
Henry GA-South Fulton GA-
1226 PM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE...WALTON...
ROCKDALE...CLAYTON...SOUTHERN DEKALB...NORTHERN NEWTON...NORTHWESTERN
HENRY AND SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 130 PM EDT...
At 1225 PM EDT...an area of heavy rain was along a line extending
from near Ebenezer to near Riverdale. These storms were nearly
stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Fayetteville, Conyers, Monroe, Covington, Jonesboro, Stockbridge,
Union City, Forest Park, Riverdale, College Park, Morrow, Social
Circle, Lake City, Oxford, Lithonia, Porterdale, Walnut Grove,
Between, Jersey and Lakeview Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3362 8368 3354 8403 3346 8454 3358 8456
3387 8363
TIME...MOT...LOC 1625Z 236DEG 2KT 3371 8366 3355 8448Special weather statement, Jun 20, 12:45 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1245 PM EDT TUE JUN 20 2017
GAZ033-034-045-201730-
North Fulton GA-DeKalb GA-Gwinnett GA-
1245 PM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHWESTERN
DEKALB AND WESTERN GWINNETT COUNTIES UNTIL 130 PM EDT...
At 1244 PM EDT...an area of heavy rain was along a line
extending from Johns Creek to near Cascade Heights. These
storms were nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Sandy Springs, Roswell, Johns Creek, Alpharetta, Dunwoody,
Duluth, Suwanee, Chamblee, Norcross, Doraville, Berkeley Lake, North
Atlanta, North Druid Hills, Midtown, Druid Hills, Tucker, Piedmont
Park, Cascade Heights and Brookhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3383 8447 3383 8446 3385 8446 3389 8444
3391 8445 3398 8438 3401 8440 3402 8440
3413 8428 3412 8426 3410 8425 3410 8421
3406 8415 3405 8410 3401 8400 3371 8448
3373 8454 3375 8456
TIME...MOT...LOC 1644Z 252DEG 1KT 3404 8415 3374 8452Special weather statement, Jun 20, 1:33 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
133 PM EDT TUE JUN 20 2017
GAZ032-033-042>044-201830-
North Fulton GA-Douglas GA-Cobb GA-Carroll GA-South Fulton GA-
133 PM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...DOUGLAS...
SOUTHWESTERN COBB...CARROLL AND NORTHWESTERN SOUTH FULTON COUNTIES
UNTIL 230 PM EDT...
At 132 PM EDT...a line of strong thunderstorms was along a line
extending from Bolton to Graham. These storms were nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Douglasville, Carrollton, Smyrna, East Point, Villa Rica,
Austell, Temple, Bowdon, Mount Zion, Roopville, Lithia Springs, Grant
Park-Zoo Atlanta, Sweet Auburn, Bill Arp, Seaton Lake, Fairplay,
Clem, Abilene and Winston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3378 8483 3379 8473 3381 8472 3387 8452
3374 8435 3343 8514 3343 8529 3362 8533
TIME...MOT...LOC 1732Z 243DEG 4KT 3382 8446 3347 8530Special weather statement, Jun 20, 2:10 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
210 PM EDT TUE JUN 20 2017
GAZ025-033>035-201900-
Jackson GA-North Fulton GA-Barrow GA-Gwinnett GA-
210 PM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...NORTH FULTON...
NORTHWESTERN BARROW AND GWINNETT COUNTIES UNTIL 300 PM EDT...
At 209 PM EDT...a line of strong thunderstorms was along a line
extending from near Commerce to Duluth. These storms were nearly
stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Lawrenceville, Winder, Jefferson, Commerce, Johns Creek, Alpharetta,
Duluth, Sugar Hill, Snellville, Suwanee, Buford, Braselton, Auburn,
Dacula, Grayson, Maysville, Arcade, Nicholson, Hoschton and
Pendergrass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3416 8336 3411 8337 3398 8371 3389 8387
3388 8410 3394 8411 3407 8425 3409 8419
3406 8415 3405 8410 3407 8410 3409 8407
3411 8395 3410 8387 3421 8372 3426 8349
TIME...MOT...LOC 1809Z 194DEG 2KT 3418 8339 3399 8414Local storm report, Jun 20, 2:11 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT TUE JUN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 1 W KNOLLWOOD 33.90N 84.25W
06/20/2017 DEKALB GA EMERGENCY MNGR
A VEHICLE WAS IN 1.5 FEET OF WATER NEAR THE
INTERSECTION OF OAKCLIFF ROAD AND PLEASANTDALE ROAD. A
PERSON WAS RESCUED FROM VEHICLE WITH NO INJURIES.
&&
EVENT NUMBER FFC1700871
LMERRITTThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:55 PM EDT | Special Weather Statement | FFC | Marion | 35 min |
| Jun 19, 9:25 PM EDT | Special Weather Statement | FFC | Oconee, Oglethorpe | 35 min |
| Jun 19, 10:35 PM EDT | Special Weather Statement | FFC | Morgan, Oglethorpe | 25 min |
| Jun 19, 11:05 PM EDT | Flash Flood Warning | FFC | Greene, Jasper, Morgan, Newton, Oconee, Oglethorpe and 3 more | 6 hr |
| Jun 20, 12:33 AM EDT | Flash Flood Warning | FFC | Butts, Henry, Newton | 5 hr |
| Jun 20, 1:51 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Heard, Henry | 54 min |
| Jun 20, 2:35 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Heard, Henry | 55 min |
| Jun 20, 3:19 AM EDT | Flash Flood Watch | FFC | Baldwin, Barrow, Butts, Carroll, Clarke, Clayton and 36 more | 41 hr |
| Jun 20, 3:26 AM EDT | Special Weather Statement | FFC | Carroll, Clayton, Coweta, Fayette, Heard | 64 min |
| Jun 20, 5:03 AM EDT | Special Weather Statement | FFC | Butts, Clarke, Greene, Henry, Jasper, Morgan and 7 more | 3 hr |
| Jun 20, 9:38 AM EDT | Special Weather Statement | FFC | Greene, Morgan | 67 min |
| Jun 20, 9:40 AM EDT | Special Weather Statement | FFC | Pike, Spalding | 65 min |
| Jun 20, 11:01 AM EDT | Special Weather Statement | FFC | Fayette, Henry | 59 min |
| Jun 20, 11:05 AM EDT | Special Weather Statement | FFC | Greene, Morgan | 55 min |
| Jun 20, 11:16 AM EDT | Special Weather Statement | FFC | Clarke, Oconee | 59 min |
| Jun 20, 11:35 AM EDT | Flash Flood Warning | FFC | Greene, Morgan, Newton | 6 hr |
| Jun 20, 12:26 PM EDT | Special Weather Statement | FFC | Clayton, Rockdale, Walton | 64 min |
| Jun 20, 12:45 PM EDT | Special Weather Statement | FFC | Fulton | 45 min |
| Jun 20, 1:11 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| Jun 20, 1:27 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 24 hr |
| Jun 20, 1:33 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 57 min |
| Jun 20, 2:10 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Jackson | 50 min |
| Jun 20, 2:20 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 12 hr |
| Jun 20, 2:31 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 59 min |
| Jun 20, 3:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 46 min |
| Jun 20, 3:17 PM EDT | Special Weather Statement | FFC | DeKalb | 43 min |
| Jun 20, 3:31 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 7 hr |
| Jun 20, 3:38 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 52 min |
| Jun 20, 3:44 PM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jun 20, 3:54 PM EDT | Flash Flood Warning | FFC | DeKalb, Gwinnett | 6 hr |
| Jun 20, 6:43 PM EDT | Special Weather Statement | FFC | Clayton | 47 min |
Nearby
River Flood Warnings in Georgia, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.